Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Oct 14, 2020, 2:30 PM PDT for San Bernardino County, California; Clark County, Lincoln County, Nevada; Mohave County, Arizona. It took effect at Oct 15, 2020, 8:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2020, 2:30 PM PDT (21:30 UTC)
- In effect from
- Oct 15, 2020, 8:00 AM PDT
- Expired
- Oct 15, 2020, 7:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 45 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3898 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057 WWUS85 KVEF 142130 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 230 PM PDT Wed Oct 14 2020 .North winds gusting 30 to 40 mph will develop over southeast Nevada and parts of the Colorado River Valley Thursday morning through Thursday evening. AZZ101-CAZ229-NVZ461-466-150530- /O.NEW.KVEF.FW.W.0030.201015T1500Z-201016T0200Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lincoln County/Ely Dispatch-Lake Mead NRA/Colorado River-NV side- 230 PM PDT Wed Oct 14 2020 /230 PM MST Wed Oct 14 2020/ ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 7 PM THURSDAY FOR STRONG WINDS AND LOW RH FOR THE SOUTHEAST PORTION OF NEVADA FIRE WEATHER ZONE 461 AND THE COLORADO RIVER VALLEY ZONES... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 8 AM to 7 PM Thursday. * AFFECTED AREA...In AZZ101...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466 and the southeast portion of zone 461. * TIMING...Winds will increase late tonight then peak Thursday morning before decreasing slightly during the afternoon. * WIND...North 15 to 25 mph gusting 30 to 40 mph. * HUMIDITY...Lowering to between 5 and 10 percent Thursday afternoon. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
3 follow-up statements
772 WWUS85 KVEF 150528 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1028 PM PDT Wed Oct 14 2020 .North winds gusting 30 to 40 mph will develop over southeast Nevada and parts of the Colorado River Valley Thursday morning through Thursday evening. AZZ101-CAZ229-NVZ461-466-151400- /O.CON.KVEF.FW.W.0030.201015T1500Z-201016T0200Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lincoln County/Ely Dispatch-Lake Mead NRA/Colorado River-NV side- 1028 PM PDT Wed Oct 14 2020 /1028 PM MST Wed Oct 14 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 7 PM THURSDAY FOR STRONG WINDS AND LOW RH FOR THE SOUTHEAST PORTION OF NEVADA FIRE WEATHER ZONE 461 AND THE COLORADO RIVER VALLEY ZONES... * AFFECTED AREA...In AZZ101...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466 and the southeast portion of zone 461. * TIMING...Winds will increase late tonight then peak Thursday morning before decreasing slightly during the afternoon. * WIND...North 15 to 25 mph gusting 30 to 40 mph. * HUMIDITY...Lowering to between 5 and 10 percent Thursday afternoon. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
662 WWUS85 KVEF 151324 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 624 AM PDT Thu Oct 15 2020 .North winds gusting 30 to 40 mph will develop over southeast Nevada and parts of the Colorado River Valley Thursday morning through Thursday evening. AZZ101-CAZ229-NVZ461-466-160200- /O.CON.KVEF.FW.W.0030.201015T1500Z-201016T0200Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lincoln County/Ely Dispatch-Lake Mead NRA/Colorado River-NV side- 624 AM PDT Thu Oct 15 2020 /624 AM MST Thu Oct 15 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR THE SOUTHEAST PORTION OF NEVADA FIRE WEATHER ZONE 461 AND THE COLORADO RIVER VALLEY ZONES... * AFFECTED AREA...In AZZ101...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466 and the southeast portion of zone 461. * TIMING...Winds will peak this morning before decreasing slightly during the afternoon. * WIND...North 15 to 25 mph gusting 30 to 40 mph. * HUMIDITY...Lowering to between 5 and 10 percent this afternoon. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
996 WWUS85 KVEF 160159 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 659 PM PDT Thu Oct 15 2020 AZZ101-CAZ229-NVZ461-466-160300- /O.EXP.KVEF.FW.W.0030.000000T0000Z-201016T0200Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lincoln County/Ely Dispatch-Lake Mead NRA/Colorado River-NV side- 659 PM PDT Thu Oct 15 2020 /659 PM MST Thu Oct 15 2020/ ...THE RED FLAG WARNING WILL EXPIRE AT 7 PM THIS EVENING... Winds remain gusty and out of the north but have subsided to under 30 mph. RH values have increased as well across Lincoln county to above critical thresholds. Thus, the Red Flag Warning will be allowed to expire on time. However, extreme caution should still be used to prevent any additional fire starts as area fuels remain very dry. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Oct 14, 10:20 AM PDT, 4 hours 10 minutes earlier.
Area forecast discussion, Oct 14, 10:20 AM PDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1020 AM PDT Wed Oct 14 2020 .SYNOPSIS...Dry weather will continue through the forecast period. Temperatures will dip slightly over the next few days, but will remain well above seasonal averages. Winds will increase primarily within the Colorado River Valley Thursday and Friday. && .UPDATE...No weather concerns today other than the smoke plume aloft which satellite loops showed was most concentrated over Inyo and northern San Bernardino counties, but was also brushing southern Nevada. Surface smoke in the Owens Valley will improve through the afternoon as boundary layer mixing occurs. No need for immediate changes from trends detailed in the previous discussion. -Adair && .PREV DISCUSSION...221 AM PDT .Short Term...through Friday Visibility at the Bishop Airport has been gradually lowering since last evening and stands at 6SM on the latest observation. Otherwise, another night of clear skies and light winds across the southern Great Basin and Mojave Desert. Little change needed to the forecast through Friday. Models continue to show longwave pattern undergoing significant amplification. As Eastern Pacific ridge axis expands north along 135W, a longwave trough will develop downstream over central US/Canada. Tightening north/south surface pressure gradient will lead to enhanced north winds Thursday/Friday mainly in Clark, Lincoln, Nye, Mohave and eastern San Bernardino. As usual, strongest winds will occur down the Overton Arm of Lake Mead and within the lower Colorado River where wind gusts 30-40 mph are possible at Laughlin/Bullhead City. Further south at Lake Havasu City gusts should range between 25-35 mph. For Las Vegas and Kingman, most gusts should range between 20- 30 mph. Warm today with slight drop in temperatures Thursday and Friday thanks to weak cold air advection. .LONG TERM...Saturday through Wednesday Over the weekend, we will be sandwiched between high pressure off the west coast and a deep trough over the central portions of the country. Models are in fairly good agreement and temperatures should remain several degrees above normal over the weekend. However, there are significant differences starting Monday with regards to how deep the trough digs into the Desert Southwest. A lot of this depends on the strength of the ridge off the west coast and the strength of the low over central Canada. In either case, it looks like we will remain in a dry northwest flow with continued dry conditions. The only real dilemma will be how much cooling or how much warming we will see at the beginning to middle part of next week. && .AVIATION...For McCarran...Winds will remain light and follow near to diurnal trends through Wednesday, remaining below 10 knots. A weak cold front is expected to move through the area Thursday, which will bring some breezy north winds with gusts around 15 knots to the valley. Mostly clear skies expected with some lofted smoke/haze from regional wildfires. For the rest of southern Nevada, northwest Arizona and southeast California...Winds will remain light around 10 knots or less for most areas. A weak cold front is expected to move through the area Thursday, which will bring some breezy north winds with gusts around 15-20 knots across the region. Smoke/haze may briefly filter into the northern Owens Valley early this morning for a few hours, allowing vsbys to dip to 5-7 miles at KBIH. Elsewhere, expect mostly clear skies with some lofted smoke/haze from regional wildfires. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Pierce LONG TERM...Gorelow AVIATION...Kryston For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2020Red Flag Warnings in California, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.